So sorry to hear that you are having a bad time, if you are experiencing pain when you take the Imodium then stop for awhile, maybe a week or so then try again to see if the same thing happens. I have been taking Imodium for about
5 years and some days I have to take 8 to 10 pills just to go out. If I need to go to an appointment and I am still having diarrhea, I take the Imodium and it covers me for about
4 hours. I am not advocating that everyone needs to take that many, but it works for me. As for the pain, even taking that many I have never experienced any pain as a side effect from taking them.
If you experience the pain again, stop taking them and speak to your doctor and see what he/she recommends, I think there is something else that can be perscribed for diarrhea (I think it is a narcotic).
As for antispasmotics, I take Buscopan and it has been so helpful in controlling my pain and kept me out of the hospital. I take one pill before I go to bed and I have not been waking up with terrible abdominal pain, and I have had no problem lately with fecal impaction which I had even before I started taking the Buscopan.
Hopefully you get everything under control and feel better soon, good luck to you Minnietoty.